Coronary Heart Disease Support Group

Coronary heart disease is the end result of the accumulation of plaques within the walls of the arteries. While the symptoms and signs of coronary heart disease are noticable in the advanced state of disease, most with coronary heart disease show no evidence of disease for decades as the disease progresses before the first onset of symptoms, often a "sudden" heart attack, finally arise.

0 Online
0 Online

Should I take him to the ER ?

My husband is feeling severely fatigued for the last two days. Blood pressure is high but is fluctuating from 168/95 to 105/60 in a matter of 20 minutes or less, inspite of meds. Pulse rate is in the 90's, inspite of meds.
He is so weak, he will only move from the couch to the chair, and to the restroom and back. He is sleeping more than he is awake.
Can't get him to take my advice and go to the ER.
His pulse rate is usually 65 to 70 because of meds.
Any advice?

Replies

deleted_user
deleted_user

I wish my BP could be as good as his with the meds . I would say yes take him to the ER. Its unusual that his BP is so good I can't get mine below 145/92 it was good like your husbands just after my heart attack 120/80 or less but it steadily got worse since. Being fatigued for the last few days could be that he is just dealing with a cold or mild Flu but its better to be on the safe side . Does he use or have Nitro and does he have any pain ? Overresting is a sure sign that something is not right even if it means an adjustment in his meds .
deleted_user
deleted_user

He has, and used nitro for chest pain, but he hasn't had any pain with this episode. He hasn't had a cold, but I'm thinking it might be an adverse reaction to the prozac.
I think I've talked him into going to the ER.
With everything he takes, his bp should be way on the low side.
Thanks for writing.
deleted_user
deleted_user

good luck with ur hubby, let us know..
deleted_user
deleted_user

Well, the ER wasn't much help.
I called VA Hosp. today and made an appt with his primary doc for Friday.
He was dehydrated, and now he is drinking more liquids, but his bp is still very high.
I did an experiment. I took his bp, then had him take a nitro pill. Five minutes later, his bp was almost normal. ????
I'll keep making noise till I get this figured out.
deleted_user
deleted_user

be careful with the nitro.....if he has no pain, then i would not give it to him....nitro is used to lower the b.p. but only if he is having a heart episode...it works fast and can go too low, so please be cautious.....luv, weezie
deleted_user
deleted_user

Reply to Weezie. I just tried the nitro tab once.
It was to determine whether dialating his blood vessels would lower his bp.
Anyway, his bp has been getting a little better. Also he is drinking more water. Tomorrow we will talk with his primary doc. I think it will work out that they will want increase his bp meds dosage.
Thanks for writing
deleted_user
deleted_user

Nitro is relatively low in doseage so one spray will likely do very little thats why they suggest 3 sprays total , 1 at time 5 minutes apart then call 911 if the pain persists .In the hospital they give you large doses but do it gradually .Nitro is a blessing to have around I resist it and have only had to take more than one shot twice . It really works but I don't like the headache it gives .
deleted_user
deleted_user

I thought I would tell everyone about a Rx I take rather than (emergency)nitro. The nitro gives me sick headaches. The med is "Ranexa 500 mg". I take 1 twice a day.The chemical name is 'ranolazine extended relief'. It is expensive, about $180.00 (American). This is not for the emergency nitro, but long term treatment. I started taking it about a year ago, and happily, I have needed the nitro only once. My cardiologist had been giving me samples until I got the insurance company to agree to pay for it.
Luv to all, Becky